[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.156.247. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1995

Necrotizing Keratitis Following Trabeculectomy With Mitomycin

Author Affiliations

Houston, Tex

Arch Ophthalmol. 1995;113(1):19-20. doi:10.1001/archopht.1995.01100010021008
Abstract

Adjunctive antimetabolite use increases the success of glaucomafiltering surgery. Mitomycin has been used in eyes at higher risk of failure because of its potent inhibition of fibroblast proliferation. Postoperative complications include wound leaks with hypotony and scleral thinning. Corneal complications from intraoperative mitomycin use are uncommon. We describe a patient with corneal thinning and wound dehiscence of a penetrating keratoplasty following a trabeculectomy with intraoperative mitomycin.

Report of a Case.  A 74-year-old woman was evaluated for progressive corneal ulceration. She had had cataract extraction 11 years before, but suffered an alkali burn to this aphakic eye 1 year after surgery. She underwent penetrating keratoplasty at that time and required regrafting 2 years later. A third penetrating keratoplasty with an anterior vitrectomy and secondary posterior chamber lens implantation was performed 10 months before referral. Because of uncontrolled intraocular pressure, a trabeculectomy with intraoperative mitomycin was performed 3 months later.

First Page Preview View Large
First page PDF preview
First page PDF preview
×